Advertisement
Thanks Thanks:  0
Likes Likes:  0
Results 1 to 6 of 6

Thread: Crying spells

  1. #1

    Crying spells

    hi,
    i have a very close friend that has been suffering from a psychotic episode. he's recently begun to recover a great deal. however, i have noticed that he continues to take his prescription ADHD medication. he's taking it regularly, and it doesn't seem to have a bad effect on him lately. however, he has these short spasms or crying fits. i'm not sure what is causing them.

    it might be due to trauma from his episode. he was mugged twice, once while i was present, and they overdrew his card for over $1000. besides this he was also arrested twice. the first time he was strapped face down to a table and given heavy tranquilizers. he was then kept in an institution for 8 days. he didn't think he deserved to be there and was simultaneously experiencing heavy hallucinations. so, you could imagine how awful it was. the second arrest was during an altercation that occurred with his mother. she called the police on him, and then promptly took him back home with her. she is not so sound of mind either.

    now he is doing very well. however, he is not seeking guidance, and he is not in a good position. not having a bank account, or car insurance, health insurance, a job, or a mobile phone.

    these are all very good reasons for someone to be upset. however, i'm curious about the short bouts of crying. any ideas?

    thanks

  2. #2

    Re: Crying spells

    Remind me: Is he mixing the ADHD medications with other medications? And am I recalling correctly that the ADHD medication is dexedrine?

  3. #3

    Re: Crying spells

    sorry for the delayed reply. yes he is taking dexedrine, and no he has not been mixing with other medication.

  4. #4

    Re: Crying spells

    It may well be throwing his neurochemistry out of whack. i don't suppose there's any way at present to convince him to go at least to his family doctor?

  5. #5

    Re: Crying spells

    Unfortunately, I have not convinced him to stop taking the medication. And as for him seeking medical help this is another complicated issue.

    His old psychiatrist was really awful and I'm afraid that he might have lost faith in doctors. Umm.. the thing is that he and his mom where both his patients, and during a very difficult divorce she and the psychiatrist had an affair. His family was under heavy stress and at the same time his support line was cut. It is very difficult for me to control my feelings on this because at times I'm infuriated at her for doing this. However, I blame the doctor because she was in a vulnerable position and I feel that she was taken advantage of. To make things more complicated confidentiality contracts might have been broken. Even worse, she has been known to call my boyfriend up and say things such as she was "satan's bride," satan being the psychiatrist.

    Ahhh.. it's all so messed up. And she is not of sound mind either. Her psychosis from years past revolved around religion, demons, and voices that would tell her to do certain things.

    He used to be her caregiver, for many years, she leaned on him, and now he is the one that cannot handle it anymore. That is why I say it is difficult to mediate between the two of them. Because when they speak to each other, they both end up terribly upset and I end up having to console him first, and then her. It's just too much already, taking care of one person, to worry about others.

    Sorry, I know this is all sounds terribly negative. I don't mean to put down your suggestions in any way. They are much appreciated, and I will try to see what I can do.

    Thanks

  6. #6

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.